Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 64, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Jun 3, 2021, 6:21 PM CDT for Harris County, Texas. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 4, 2021, 9:20 PM CDT
- In force
- 27 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harris County, TX
The radar
The Houston radar (KHGX), 71 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
148 WGUS44 KHGX 032321 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Houston/Galveston TX 621 PM CDT Thu Jun 3 2021 ...The National Weather Service in Houston/Galveston TX has issued a Flood Warning for the following rivers in Texas... South Mayde Creek Near Greenhouse Road affecting Harris County. For the Addicks Reservoir...including Greenhouse Road...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along these streams should keep alert to rising water and take all precautions to protect their property. Do not drive or walk into flooded areas the depth and water velocity could be too great for you to cross safely. Motorists should avoid any water covered roads and find an alternate route. Livestock and equipment should be removed from the flood plain immediately. Stay tuned to NOAA Weather radio or other news sources for further updates. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued Friday morning at 630 AM CDT. && TXC201-041130- /O.NEW.KHGX.FL.W.0064.210603T2321Z-000000T0000Z/ /SMAT2.1.ER.210603T2314Z.210604T0000Z.000000T0000Z.NO/ 621 PM CDT Thu Jun 3 2021 The National Weather Service in League City has issued a * Flood Warning for the South Mayde Creek Near Greenhouse Road. * From this evening until further notice. * At 6:10 PM CDT Thursday the stage was 107.9 feet. * Flood stage is 107.9 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to 108.4 feet this evening. Additional rises are possible thereafter. * Impact...At 109.0 feet, At levels above 109 feet moderate lowland flooding begins as Greenhouse Road north and south of the channel is inundated and numerous roads along the creek are inundated and impassable. Much of Cullen Park and Saums Road is also flooded. * Flood History...This crest compares to a previous crest of 108.4 feet on 09/21/2013. && LAT...LON 2982 9562 2977 9567 2978 9578 2984 9583 $$
1 follow-up statement
641
WGUS84 KHGX 050220
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
920 PM CDT Fri Jun 4 2021
The river flood warning has been cancelled for the South Mayde Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons are urged to stay away from the river until water levels recede.
Motorists should avoid any water covered roads and find an alternate route.
Livestock and equipment should remain out of the flood plain for the next few
days.
Stay tuned to NOAA Weather radio or other news sources for further updates.
&&
TXC201-050250-
/O.CAN.KHGX.FL.W.0064.000000T0000Z-210605T0220Z/
/SMAT2.1.ER.210603T2311Z.210604T0120Z.210604T0542Z.NO/
920 PM CDT Fri Jun 4 2021
The Flood Warning is canceled for
The South Mayde Creek Near Greenhouse Road
* At 0910 PM Friday the stage was 104.5 feet.
* Flood stage is 107.9 feet.
&&
Flood Observed Forecast 6 PM
Location Stage Stage Day Time Sat Sun Mon Tue
&&
Addicks Reservoir
LAT...LON 2982 9562 2977 9567 2978 9578 2984 9583
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jun 3, 4:04 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 3, 4:04 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 404 PM CDT Thu Jun 3 2021 .SHORT TERM [Through Friday Night]... Today is looking almost identical to yesterday with showers and thunderstorms developing along the sea breeze. A shortwave ejecting off of a deepening upper level low in West Texas will move across our area into the evening enhancing the diurnally driven convection. PWATs are over 2 inches this afternoon, so locally heavy rainfall will be possible causing ponding along low lying areas. Based short term PoPs towards the HRRR as it has been initializing fairly well all day. Precipitation will become largely widespread by the late afternoon into the evening for most of the area but the immediate coastline. May want to plan for longer commute times for the evening rush tonight. There will be a lull in the precipitation late this evening into tonight, but this won't last long as scattered showers and thunderstorms fills back in from west to east by day break as yet another shortwave passes through the area. The upper level trough becomes a closed low early Friday and begin its slow approach to Southeast Texas through the day on Friday. There again remains a chance of locally heavy rain through Friday evening. Grounds are fairly well saturated from weeks of rainfall, so will need to watch closely for any flooding concerns. The WPC has placed the western half of the CWA in a Slight Risk of the area for Excessive Rainfall. Total rainfall through Friday night will be around 1 to 3 inches with locally higher amounts possible. Temperatures through the short term will not vary much thanks to overcast skies. Low temperatures tonight will dip down to near 70, then temperatures rise to near 80 in the afternoon tomorrow, then back down to near 70 Friday night. Fowler && .LONG TERM [Saturday through Thursday]... Environmental conditions will remain favorable for an active weather pattern this weekend through the upcoming week. Confidence in the potential for flooding across portions of SE Texas during the extended period has increased as models get a bit more in sync with a synoptic pattern that reflects favorable conditions for periods of heavy rainfall. An upper level low over Western and Central TX is progged to move slowly eastward Saturday, continuing favorable jet dynamics for storm development across Southeast TX. In addition, a few smaller disturbances are expected to round the base of the associated trough and move over the local area from time to time, further enhancing the potential for storm activity. With persistent southerly flow continuing to provide good surface moisture transport over the local area (PWs of 1.8 to 2.0 inches), periods of locally heavy rainfall are likely on Saturday. The upper low is expected to reach Eastern/Northeastern TX by Sunday and meanders over this area through Monday. Although the global models weaken the low/trough over the Southern Plains, pulses of abundant surface moisture will continue to move through the area, enough to maintain periods of showers and thunderstorms both Sunday and Monday. Beyond that timeframe, southerly flow will remain over the local area, maintaining PWs of 1.7 to 2.0 inches through the end of the forecast period. Unfortunately, models are now keeping the upper level ridge more to the west midweek, thus, extending the potential for active weather through the end of the forecast period. Total rainfall amounts of 4 to 7 inches can be expected during the next 7 days, locally higher amounts are possible with very slow moving storms or training. Considering the spectrum of expected rainfall amounts, along with the fact that we will have saturated soils lurking across portions of the CWA and water levels running high in a few of our rivers, Southeast TX could experience some flooding issues during the next few days. Flash Flood Watches may begin to be issued in the next day or so. Please stay alert and prepared in case one is issued for your area. High temperatures this weekend will be in the low to mid 80s and in the mid to upper 80s next week. Low temperatures will generally be in the upper 60s to low 70s inland through early next week, and in the low to mid 70s through the end of the period. -- Given it's the long term period, changes to the forecast could occur, although at this time, most models are in fairly good agreement with the long term synoptic pattern. 24 && .MARINE... Light winds will continue through the end of the work week across the bays and waters along with seas of 1-3 feet. Winds increase this upcoming weekend, possibly requiring Caution flags with seas building up to 6 feet as a long fetch from the southern Gulf develops. Chance of showers and thunderstorms can be expected each day, with the heaviest activity expected to occur Friday through Monday. Tides levels may also increase Sunday into early next week. For those planning to visit the beaches this weekend, strong rip currents could occur across the Gulf facing beaches. Make sure to monitor the local beach advisories. 24 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 69 79 68 82 69 / 60 80 50 80 50 Houston (IAH) 70 80 70 82 71 / 70 80 60 80 60 Galveston (GLS) 75 81 75 82 76 / 60 70 60 70 60 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Short Term/Aviation...Fowler Long Term/Marine...24
In the hours before
Special weather statement, Jun 3, 2:00 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
200 PM CDT Thu Jun 3 2021
TXZ199-200-213-214-300-313-031945-
Northern Liberty TX-Coastal Harris TX-Chambers TX-
Southern Liberty TX-Inland Harris TX-Montgomery TX-
200 PM CDT Thu Jun 3 2021
At 200 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Devers to Near Northside Houston. Movement
was north at 15 mph.
Locations impacted include...
Humble, West University Place, Galena Park, Jacinto City, Liberty,
Dayton, Midtown Houston, Cloverleaf, Downtown Houston, Northside /
Northline, Greenway / Upper Kirby Area, Kingwood, Second Ward,
Greater Greenspoint, Spring, Greater Heights, Highlands, Neartown /
Montrose, Barrett and Greater Eastwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2995 9453 2970 9544 3011 9547 3030 9466
3011 9460 3011 9447
TIME...MOT...LOC 1900Z 189DEG 15KT 3000 9460 2980 9536Special weather statement, Jun 3, 2:20 PM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Houston/Galveston TX
220 PM CDT Thu Jun 3 2021
TXZ195>198-032000-
Brazos TX-Washington TX-Grimes TX-Burleson TX-
220 PM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRIMES...
SOUTHEASTERN BURLESON...SOUTHEASTERN BRAZOS AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 300 PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Somerville, or 13 miles north of Brenham, moving east at 20 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Navasota, Washington, Somerville, Millican, Lake Somerville Dam,
Independence and Quarry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3023 9652 3044 9656 3051 9609 3037 9604
3024 9606
TIME...MOT...LOC 1920Z 264DEG 18KT 3035 9645Local storm report, Jun 3, 3:38 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
338 PM CDT THU JUN 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM TSTM WND DMG 1 NNW DEER PARK 29.71N 95.12W
06/03/2021 HARRIS TX BROADCAST MEDIA
ROOF AT NELSON CHIROPRACTOR ON E. 8TH STREET
IN DEER PARK DAMAGED. TIME IS ESTIMATED
BASED ON RADAR.
&&
CBSpecial weather statement, Jun 3, 5:50 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
550 PM CDT Thu Jun 3 2021
TXZ176-177-032315-
Madison TX-Walker TX-
550 PM CDT Thu Jun 3 2021
...Thunderstorms Capable of Gusty Winds and Small Hail Moving
Slowly North of Huntsville...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Huntsville, moving north at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern
Houston, southeastern Madison and west central Walker Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3093 9564 3093 9562 3084 9556 3068 9574
3094 9586 3094 9565
TIME...MOT...LOC 2249Z 171DEG 9KT 3084 9566Special weather statement, Jun 3, 6:06 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 606 PM CDT Thu Jun 3 2021 TXZ213-237-238-313-032345- Inland Brazoria TX-Coastal Harris TX-Inland Galveston TX- Inland Harris TX- 606 PM CDT Thu Jun 3 2021 ...Small Storm Capable of Producing Gusty Winds Near Friendswood... At 605 PM CDT, Doppler radar was tracking a strong thunderstorm over southwestern Friendswood, moving northeast at 10 mph. Winds in excess of 30 mph will be possible with this storm. Brief, small, funnel clouds could possibly be seen. Though these types of funnels rarely reach the ground, spots of light wind damage could occur if one does manage to do so. Please stay inside a sturdy shelter! Locations impacted include... Eastern Pearland, western League City, Friendswood, Alvin, Webster, northeastern Manvel, South Belt / Ellington, southern Clear Lake, Nassau Bay, The Johnson Space Center and Ellington Field. LAT...LON 2945 9524 2951 9534 2963 9523 2955 9508 TIME...MOT...LOC 2305Z 222DEG 10KT 2949 9522
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:01 PM CDT | Severe Thunderstorm Warning | HGX | Burleson | 29 min |
| Jun 2, 7:23 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 3 hr |
| Jun 2, 7:29 PM CDT | Special Weather Statement | HGX | Burleson | 46 min |
| Jun 2, 7:45 PM CDT | Areal Flood Advisory | HGX | Harris | 3 hr |
| Jun 2, 8:09 PM CDT | Special Weather Statement | HGX | Harris | 36 min |
| Jun 2, 8:43 PM CDT | Special Weather Statement | HGX | Harris | 47 min |
| Jun 2, 8:57 PM CDT | Special Marine Warning | HGX | 63 min | |
| Jun 2, 9:01 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston, Harris | 29 min |
| Jun 2, 9:29 PM CDT | Special Weather Statement | HGX | Chambers | 46 min |
| Jun 2, 9:32 PM CDT | Special Marine Warning | HGX | 19 min | |
| Jun 2, 10:16 PM CDT | Special Weather Statement | HGX | Washington | 44 min |
| Jun 2, 10:53 PM CDT | Special Weather Statement | HGX | Waller | 52 min |
| Jun 2, 11:08 PM CDT | Special Weather Statement | HGX | Washington | 37 min |
| Jun 2, 11:23 PM CDT | Areal Flood Advisory | HGX | Harris, Waller | 3 hr |
| Jun 2, 11:38 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Washington | 52 min |
| Jun 2, 11:43 PM CDT | Special Weather Statement | HGX | Austin, Colorado, Waller, Washington | 62 min |
| Jun 3, 12:01 AM CDT | Areal Flood Advisory | HGX | Washington | 3 hr |
| Jun 3, 12:10 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Waller, Washington | 35 min |
| Jun 3, 12:41 AM CDT | Areal Flood Advisory | HGX | Austin, Waller, Washington | 3 hr |
| Jun 3, 12:45 AM CDT | Special Weather Statement | HGX | Fort Bend | 45 min |
| Jun 3, 1:41 AM CDT | River Flood Warning | HGX | Burleson, Lee | 55 hr |
| Jun 3, 2:18 AM CDT | Special Weather Statement | HGX | Harris | 27 min |
| Jun 3, 2:00 PM CDT | Special Weather Statement | HGX | Harris, Liberty | 45 min |
| Jun 3, 2:20 PM CDT | Special Weather Statement | HGX | Washington | 40 min |
| Jun 3, 2:32 PM CDT | Areal Flood Advisory | HGX | Colorado | 118 min |
| Jun 3, 2:45 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 4 hr |
| Jun 3, 3:36 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery | 3 hr |
| Jun 3, 4:19 PM CDT | Areal Flood Advisory | HGX | Austin, Harris, Waller, Washington | 116 min |
| Jun 3, 5:02 PM CDT | Areal Flood Advisory | HGX | Brazos, Grimes, Harris, Montgomery, Walker, Waller and 1 more | 3 hr |
| Jun 3, 5:50 PM CDT | Special Weather Statement | HGX | Walker | 25 min |
| Jun 3, 6:06 PM CDT | Special Weather Statement | HGX | Harris | 39 min |
| Jun 3, 6:15 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Waller | 3 hr |
| Jun 3, 6:27 PM CDT | Special Weather Statement | HGX | Walker | 33 min |
| Jun 3, 6:36 PM CDT | Special Marine Warning | HGX | 39 min | |
| Jun 3, 6:45 PM CDT | Special Weather Statement | HGX | Walker | 60 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.